Michigan, 2014Heavy Rain in Michigan, August 19, 2014
August 19, 2014 · NWS MQT · 2 events in 1 county or zone
An upper disturbance moving through the region produced numerous showers and thunderstorms which dropped heavy rain over Marquette County on the afternoon of the 19th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper disturbance moving through the region produced numerous showers and thunderstorms which dropped heavy rain over Marquette County on the afternoon of the 19th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Aug 19, 1:04 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 19, 1:04 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
204 PM EDT TUE AUG 19 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 305 AM EDT TUE AUG 19 2014
UPPER AIR PATTERN CONSISTS OF A 500 MB TROUGH OVER THE UPPER GREAT
LAKES REGION THAT IS SLOWLY MOVING TO THE EAST AND WILL CONTINUE TO
AFFECT THE CWA THIS FORECAST PERIOD. NAM ADVERTISES A CLOSED 500 MB
LOW THAT DEVELOPS BY THIS AFTERNOON WHICH WILL HELP TO SLOWLY THE
PROGRESSION EASTWARD.
NAM CONTINUES TO KEEP SOME WEAK 850-500 MB Q-VECTOR CONVERGENCE AND
DEEPER MOISTURE OVER THE AREA THIS FORECAST PERIOD. THE GFS AND
ECMWF DO THE SAME THING. BASICALLY...WILL BE DAMP AND CLOUDY WITH
AREAS OF FOG AND WHEN IT IS NOT RAINING...THERE WILL BE SOME DRIZZLE
AROUND. WILL IGNORE THE DRIZZLE THOUGH IN THE WEATHER AS THE RAIN
WILL BE THE PREDOMINANT WEATHER TYPE AND WILL GO WITH CHANCE TO
LIKELY POPS TODAY AND THEN SLOWLY DIMINISH THEM TONIGHT.
OVERALL...DID NOT MAKE TOO MANY CHANGES TO THE GOING FORECAST.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 312 AM EDT TUE AUG 19 2014
A NEARLY STACKED LOW PRESSURE SYSTEM WILL BE OVER THE SERN CWA AT
12Z WED AND WILL SLOWLY MOVE /WHILE WEAKENING/ TO FAR SERN ONTARIO
BY 12Z THU AS AN UPPER RIDGE BUILDS INTO THE WRN CWA. WRAP AROUND
MOISTURE/PRECIP WILL DIMINISH/MOVE SE WED INTO EARLY WED NIGHT. THE
BREAK IN PRECIP UNDER THE RIDGE WILL NOT LAST LONG AS A PLUME OF
THETA-E ADVECTION MOVES INTO THE CWA THU AFTERNOON THROUGH THU NIGHT
AHEAD OF A LOW PRESSURE SYSTEM DEVELOPING OVER THE CENTRAL PLAINS.
MODELS ARE IN DECENT GENERAL AGREEMENT WITH PLOTTING QPF DUE TO THE
THETA-E ADVECTION...AND THEY EVEN AGREE PRETTY WELL IN SHOWING A
CONVECTIVE COMPLEX MOVING S OF THE CWA. MODELS THEN DIVERGE ON
SOLUTIONS AND ALSO SHOW POOR RUN TO RUN CONTINUITY WITH TRACK/TIMING
OF THE LOW DEVELOPING OVER THE PLAINS. THE GFS SHOWS AN ELONGATED
SFC LOW FROM SOUTH SASKATCHEWAN TO THE UPPER GREAT LAKES ON
SAT...WHILE THE ECMWF KEEPS THE LOW MORE DEFINED AND OVER MN AND IS
6-12 HOURS SLOWER THAN THE GFS. THIS MAY BRING PRECIP TO THE CWA
SOMETIME FRI NIGHT INTO SAT NIGHT. CURRENT INDICATIONS ARE THAT SFC
HIGH PRESSURE WILL MOVE INTO THE REGION SUN AND MON...BRINGING DRIER
WEATHER. WILL USE CONSENSUS OF GUIDANCE FOR FRI THROUGH MON.
TEMPS SHOULD GENERALLY BE ON THE INCREASE WED THROUGH AT LEAST
SAT...AND DEPENDING ON THE TRACK OF THE LOW OUT OF THE PLAINS...SAT
OR SUN MAY BE A FAIR AMOUNT WARMER THAN IS IN THE CURRENT FORECAST.
ECMWF AND GFS HAVE BEEN HINTING OVER THE LAST COUPLE OF DAYS THAT
850MB TEMPS MAY RISE TO AROUND 20C JUST AHEAD OF THE LOW...WHICH MAY
LEAD TO TEMPS IN THE 80S IN SOME SPOTS. WILL CONTINUE TO TREND THE
FORECAST WARMER DURING THIS PERIOD...BUT WILL NOT GO COMPLETELY WITH
THAT WARM OF A SOLUTION.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 203 PM EDT TUE AUG 19 2014
WITH A LOW PRESSURE SYSTEM REMAINING IN THE AREA WITH ABUNDANT LOW
LEVEL MOISTURE...LIFR TO VLIFR CONDITIONS SHOULD PREVAIL AT ALL
SITES THIS PERIOD WITH NRLY UPSLOPE FLOW AND OCCASIONAL LIGHT
SHOWERS.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 305 AM EDT TUE AUG 19 2014
KEPT IN FOG OVER MAINLY THE CENTRAL LAKE GIVEN ARRIVAL OF DEEPER
MOISTURE AND EXPECTED AREA OF LOWER TEMPERATURES NEAR THE LINGERING
COOLEST DEEPER WATER. OTHERWISE... EXPECT WINDS UNDER 20 KTS THROUGH
SATURDAY AS A RELATIVELY WEAK PRESSURE GRADIENT DOMINATES THE UPPER
GREAT LAKES ABOVE THE CHILLY WATERS OF LAKE SUPERIOR.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...07
LONG TERM...TITUS
AVIATION...JLB
MARINE...07
Hazardous weather outlook, Aug 19, 2:50 AM EST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
350 AM EDT TUE AUG 19 2014
MIZ001>007-009>014-084-085-200800-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
350 AM EDT TUE AUG 19 2014 /250 AM CDT TUE AUG 19 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
AREAS OF FOG ARE EXPECTED TODAY. ISOLATED THUNDERSTORMS WILL BE
POSSIBLE TODAY AND TONIGHT AWAY FROM LAKE SUPERIOR.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WILL BE POSSIBLE OVER THE WEST HALF OF UPPER MICHIGAN
THURSDAY AFTERNOON THROUGH FRIDAY...AND ACROSS MUCH OF THE AREA
FRIDAY NIGHT THROUGH SATURDAY...BEFORE SHIFTING TO JUST CENTRAL AREAS
SATURDAY NIGHT INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-240>251-263>267-200800-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
350 AM EDT TUE AUG 19 2014 /250 AM CDT TUE AUG 19 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
AREAS OF FOG ARE EXPECTED TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN LAKE SUPERIOR THURSDAY
AFTERNOON THROUGH FRIDAY...AND OVER MUCH OF LAKE SUPERIOR FRIDAY
NIGHT THROUGH SATURDAY...BEFORE EXITING TO EASTERN LAKE SUPERIOR
SATURDAY NIGHT INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-200800-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
350 AM EDT TUE AUG 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY TONIGHT. AREAS OF FOG
WILL BE POSSIBLE LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
TITUS
Heavy Rain, Marquette
- When
- August 19, 2:15 PM EST to 3:15 PM EST
- Where
- Marquette County, 0.97 mi E of (Mqt)marquette Co Ar
- Reported by
- Public
- Coordinates
- 46.532, -87.550
Heavy rainfall of 1.88 inches in one hour caused ponding of water on Highway US-41 near Airpark Drive.
Heavy Rain, Marquette
- When
- August 19, 3:00 PM EST to 3:40 PM EST
- Where
- Marquette County, 0.6 mi SSW of Harvey
- Reported by
- Fire Department/Rescue
- Coordinates
- 46.492, -87.355
The observer in Harvey measured 1.5 inches of rainfall in 40 minutes. The heavy rain resulted in five inches of standing water over Highway US-41 just south of Silver Creek Road. Traffic on the four-lane highway was reduced to one lane each way.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Arizona, August 19 to 21, 2014$3.0 million · 10 events
- Flash Flooding and Flood in Arizona, August 19 to 21, 2014$166,000 · 59 kt wind · 12 events
- Hail and Damaging Wind in Ohio, August 19, 2014$100,000 · 50 kt wind · 2 events
- Lightning Strike in New Mexico, August 19, 20146 injured · 1 event
- Damaging Winds in Michigan, August 19, 2014$47,000 · 61 kt wind · 3 events
- Flash Flooding and Flooding in Nevada, August 19 to 21, 2014$23,000 · 52 kt wind · 10 events
- Damaging Winds in Texas, August 19, 2014$25,000 · 63 kt wind · 2 events
- Damaging Wind in Ohio, August 19, 2014$25,000 · 50 kt wind · 1 event
- Flash Flood and Debris Flow in Utah, August 19, 2014$20,000 · 2 events
- Dense Fog in Kentucky, August 19, 201416 events
- Dense Fog in Illinois, August 19, 201416 events
- Lightning Strike in North Carolina, August 19, 2014$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536127, 536112.